Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 4, 2012, 4:37 PM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 4:37 PM CDT (21:37 UTC)
- Expired
- May 4, 2012, 5:15 PM CDT
- In force
- 38 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
The radar
The Dyess AFB radar (KDYX), 38 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 4:48 PM CDT | HAIL 0.88 | Albany, TX | |
| May 4, 5:00 PM CDT | TSTM WND DMG | Albany, TX | POWER LINE DOWN IN THE COMMUNITY OF ALBANY. TIME ESTIMATED FROM RADAR. |
| May 4, 5:05 PM CDT | HAIL 1.5 | Albany, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352
WUUS54 KSJT 042137
SVRSJT
TXC417-447-042215-
/O.NEW.KSJT.SV.W.0053.120504T2137Z-120504T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
437 PM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
SOUTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 436 PM CDT...A SEVERE THUNDERSTORM WAS 3 MILES NORTHWEST OF
ALBANY...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
SOME VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
A FEW EXPOSED WINDOWS COULD CRACK OR BREAK...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALBANY BY 440 PM CDT...
US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE BY 515 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3297 9907 3296 9906 3295 9909 3271 9909
3267 9939 3281 9949 3300 9944
TIME...MOT...LOC 2137Z 253DEG 18KT 3275 9934
$$
JOHNSON1 follow-up statement
178
WWUS54 KSJT 042153
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
453 PM CDT FRI MAY 4 2012
TXC447-042203-
/O.CAN.KSJT.SV.W.0053.000000T0000Z-120504T2215Z/
THROCKMORTON TX-
453 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN THROCKMORTON
COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3273 9908 3271 9909 3267 9939 3288 9938
3296 9935 3296 9909
TIME...MOT...LOC 2153Z 253DEG 18KT 3277 9925
$$
TXC417-042215-
/O.CON.KSJT.SV.W.0053.000000T0000Z-120504T2215Z/
SHACKELFORD TX-
453 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN SHACKELFORD COUNTY...
AT 450 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR ALBANY...
MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
AND DANGEROUS LIGHTNING.
THE SEVERE THUNDERSTORM WILL BE NEAR...
US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE BY 515 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3273 9908 3271 9909 3267 9939 3288 9938
3296 9935 3296 9909
TIME...MOT...LOC 2153Z 253DEG 18KT 3277 9925
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:54 PM CDT, 43 minutes earlier.
Area forecast discussion, May 4, 3:54 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 354 PM CDT FRI MAY 4 2012 .SHORT TERM.. LATEST RUC SHOWING INITIATION OF CONVECTIVE ACTIVITY ASSOCIATED WITH AN UPPER SHORT WAVE JUST WEST OF CROCKETT COUNTRY CONCOMITANT WITH THE POSITION OF THE DRYLINE...WHERE LATEST RADAR LOOP IS ALSO SHOWING SOME DEVELOPMENT. RUC ALSO SHOWING A DAMPENING OF THIS FEATURE OVER THE NEXT SEVERAL HOURS. MORE PROMISING FOR LATER THIS AFTERNOON INTO EARLY EVENING IS A DEEPENING UPPER SHORTWAVE IN THE VICINITY OF A TIGHTENING DRYLINE OVER THE EASTERN BIG COUNTRY SOUTH INTO THE HEARTLAND... WHERE THE BEST CHANCE OF CONVECTION WOULD RESIDE. DRYLINE WILL RETREAT THROUGH THE LATE EVENING HOURS WITH RAINFALL ENDING OVER THE CWA AFTER MIDNIGHT. LOOKING FOR A WARMER DAY TOMORROW WITH 100 PLUS TEMPS OVER THE BIG COUNTRY AND THE WESTERN CONCHO VALLEY. UPPER RIDGING OVER THE FORECAST AREA TOMORROW WILL BE UNDERCUT BY A SHORTWAVE MOVING OVER THE SOUTHERN CWA BY LATE TOMORROW AFTERNOON...WITH THE BEST CHANCE OF CONVECTIVE ACTIVITY...PER THE LATEST NAM...OVER OUR SOUTHEASTERN COUNTIES. && .LONG TERM... LOW CONFIDENCE FORECAST FOR MUCH OF THE EXTENDED PERIOD. DRYLINE WILL RETREAT WESTWARD SATURDAY EVENING WITH A FEW STORMS POSSIBLE DURING THE EVENING HOURS. ONE LAST DAY OF TEMPERATURES IN THE 90S ON SUNDAY...AS COOLER TEMPERATURES ARE ON THE WAY FOR NEXT WEEK WITH HIGHS MAINLY IN THE 80S MONDAY THROUGH FRIDAY. CONSIDERABLE MODEL DIFFERENCES EXIST WITH THE SOUTHWARD PROGRESSION OF THE COLD FRONT SUNDAY NIGHT INTO MONDAY. THE NAM IS THE FASTEST MODEL AND BRINGS THE FRONT INTO THE NORTHERN BIG COUNTRY LATE SUNDAY AFTERNOON WHILE THE GFS IS ABOUT 12 HOURS SLOWER. DECIDED TO SPLIT THE DIFFERENCE BETWEEN THE TWO BUT LEAN A BIT MORE IN FAVOR WITH THE NAM AND BRING THE FRONT ACROSS THE AREA DURING THE OVERNIGHT HOURS. KEPT SLIGHT POPS GOING SUNDAY NIGHT AND AGAIN ON MONDAY WITH THE PASSAGE OF THE FRONT. THE FRONT IS EXPECTED TO STALL JUST SOUTH OF THE AREA THROUGH MID WEEK BEFORE WASHING OUT. MEDIUM RANGE MODELS CONTINUE TO SHOW A CLOSED UPPER LOW DEVELOPING OVER THE DESERT SOUTHWEST/BAHA REGION EARLY NEXT WEEK...THEN TRACKING EAST TOWARDS WEST TEXAS BY MID WEEK. GFS REMAINS VERY WET WITH THIS SCENARIO BUT CONFIDENCE CONTINUES TO BE LOW CONCERNING PRECIPITATION CHANCES NEXT WEEK. THE FORECAST WILL CONTINUE TO ADVERTISE SLIGHT PRECIPITATION CHANCES FOR MUCH OF NEXT WEEK...PENDING HIGHER CONFIDENCE IN THE MODELS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 97 72 100 71 93 / 20 20 10 20 10 SAN ANGELO 100 70 100 70 94 / 20 20 10 20 10 JUNCTION 95 71 97 70 93 / 10 20 10 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15/24
Hazardous weather outlook, May 4, 2:54 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 254 PM CDT FRI MAY 4 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-052000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 254 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS SATURDAY. THE MAIN HAZARDS WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND SATURDAY EVENING 15
In the hours before
Special weather statement, May 4, 4:27 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
427 PM CDT FRI MAY 4 2012
TXZ114-042200-
SHACKELFORD TX-
427 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR
SHACKELFORD COUNTY...
AT 422 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
ALBANY...MOVING EAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
IBEX BY 455 PM CDT
US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE BY 500 PM CDT
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3289 9908 3268 9909 3263 9944 3276 9948
3296 9915 3296 9911
TIME...MOT...LOC 2127Z 253DEG 18KT 3274 9931
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:13 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 62 min |
| May 3, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 30 min |
| May 3, 8:36 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 39 min |
| May 3, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 42 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 28 min |
| May 3, 10:25 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 35 min |
| May 4, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 18 min |
| May 4, 4:27 PM CDT | Special Weather Statement | SJT | Shackelford | 33 min |
| May 4, 4:54 PM CDT | Special Weather Statement | SJT | Taylor | 66 min |
| May 4, 5:08 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 52 min |
| May 4, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 63 min |
| May 4, 5:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 63 min |
| May 4, 6:00 PM CDT | Special Weather Statement | SJT | Runnels | 30 min |
| May 4, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 39 min |
| May 4, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 45 min |
| May 4, 6:17 PM CDT | Special Weather Statement | SJT | Runnels | 58 min |
| May 4, 6:49 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 41 min |
| May 4, 6:57 PM CDT | Special Weather Statement | SJT | Runnels | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.